Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 251, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2005, 12:31 AM MDT for Garden County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 12:31 AM MDT (06:31 UTC)
- Expired
- Jun 25, 2005, 1:16 AM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2080 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 250631 SVRLBF NEC069-250715- /O.NEW.KLBF.SV.W.0251.050625T0631Z-050625T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1231 AM MDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 115 AM MDT * AT 1227 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF CRESCENT LAKE NWR...OR ABOUT 29 MILES NORTH OF OSHKOSH...AND MOVING NORTHEAST AT 30 MPH. LAT...LON 4177 10264 4150 10262 4160 10207 4198 10209 $$ HIRSCH
2 follow-up statements
000 WWUS53 KLBF 250707 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 200 AM CDT SAT JUN 25 2005 NEC069-250715- /O.CON.KLBF.SV.W.0251.000000T0000Z-050625T0715Z/ GARDEN NE- 100 AM MDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 AM MDT FOR NORTHERN GARDEN COUNTY... AT 1257 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...FROM NORTHEAST OF LISCO TO CRESCENT LAKE NWR. THE STRONGEST AREA OF THE STORM WAS LOCATED OVER CRESCENT LAKE NWR. HOWEVER AT 1 AM MDT...HEAVY RAIN WAS REPORTED PRODUCING VISIBILITIES NEAR ZERO...3 MILES NORTHEAST OF LISCO. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4177 10264 4150 10262 4160 10207 4198 10209 $$ HIRSCH
000 WWUS53 KLBF 250716 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 215 AM CDT SAT JUN 25 2005 NEC069-250725- /O.EXP.KLBF.SV.W.0251.000000T0000Z-050625T0715Z/ GARDEN NE- 115 AM MDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GARDEN COUNTY EXPIRES AT 115 AM MDT... HAIL AND HEAVY RAINS WITH NEAR ZERO VISIBILITIES AT TIMES WILL REMAIN POSSIBLE FOR THE NEXT HALF HOUR...HOWEVER THE THREAT OF LARGE HAIL APPEARS TO HAVE DIMINISHED. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4177 10264 4150 10262 4160 10207 4198 10209 $$ HIRSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:52 PM MDT, 9 hours 39 minutes earlier.
Area forecast discussion, Jun 24, 2:52 PM MDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT FRI JUN 24 2005 .DISCUSSION... SEMI STATIONARY FRONT JUST TO THE SOUTH OF FORECAST AREA AT 19Z WITH MAIN FORECAST CHALLENGE POPS THIS FORECAST CYCLE. VISIBLE SATELLITE IMAGERY SHOWS SEVERAL BOUNDARIES ACROSS THE WEST WITH CU FIELD INCREASING IN THE PANHANDLE AND NORTHWEST. NEXT UPPER WAVE TO ENTER THE WEST WILL ARRIVE THIS EVENING WITH SCATTERED CONVECTION TO OCCUR AS BOUNDARY OVER NORTHEAST COLORADO RETURNS NORTHEAST TONIGHT. PER LAPS DATA BEST INSTABILITY NOW OVER THE SOUTHWEST EXTENDING NORTHWEST TO BFF AREA WITH CAP WEAKENING ACROSS THE SOUTHWEST. CONVECTION FORMING IN THE WEST WILL LIFT NORTHEAST TONIGHT WITH STRONGER WAVE LIFTING NORTHEAST AFTER MIDNIGHT. BOUNDARY LAYER MOISTURE PROGGED TO INCREASE OVERNIGHT WITH AREAS OF FOG OR LOWER CLOUDS TO IMPACT AREA THROUGH MID MORNING SATURDAY. THIS FRONT LINGERS IN THE REGION THROUGH MONDAY WITH AN UNSTABLE... HUMID AIRMASS TO KEEP CHANCE OF THUNDERSTORMS IN FORECAST DAILY. THE UPPER RIDGE AXIS STRENGTHENS IN THE NEAR TERM THEN BEGINS TO WEAKEN LATE SUNDAY AS WEST COAST LONG WAVE TROUGH FILLS AND LIFTS NORTHEAST. JETSTREAM REORIENTATES DURING THE PERIOD WITH HEIGHTS TO RISE ACROSS THE WEST WITH INCREASING ZONAL FLOW BEYOND WEDNESDAY. MAIN CHANGE SEEN WILL BE A SLIGHTLY COOLER ENVIRONMENT WEDNESDAY AND BEYOND AS FLOW ALOFT TURNS MORE TO THE NORTHWEST. FEW CHANGES MADE INTO THE EXTENDED BEYOND COOLING TEMPERATURES DOWN. THE POTENTIAL FOR THUNDERSTORMS WILL EXIST DAILY BUT GIVEN INCREASING ZONAL FLOW INTO THE EXTENDED LEFT LOW POPS IN BEYOND WEDNESDAY AS TIMING ISSUES REMAIN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK
Hazardous weather outlook, Jun 24, 10:51 PM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1151 PM CDT FRI JUN 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-251100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1151 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE OUTLOOK AREA THE REMAINDER OF TONIGHT. THESE STORMS WILL BE CAPABLE OF SMALL HAIL... BRIEF HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE ARE CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY NIGHT ACROSS THE OUTLOOK AREA AS THE UPPER LEVEL RIDGE WHICH HAS PERSISTED ACROSS THE AREA IS SUPPRESSED TO THE SOUTH AND EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THE REMAINDER OF TONIGHT. JMC/POWER
In the hours before
Local storm report, Jun 24, 7:45 PM MDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 7 SW CHAPPELL 41.02N 102.56W
06/24/2005 1.75 INCH DEUEL NE PUBLIC
QUARTER TO GOLF BALL SIZED HAIL REPORTED
&&
AODERSpecial weather statement, Jun 24, 10:55 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1155 PM CDT FRI JUN 24 2005 NEZ004-005-022>025-035>037-056>059-069>071-094-250530- ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-FRONTIER NE-GARDEN NE- GRANT NE-HAYES NE-HOOKER NE-KEITH NE-LINCOLN NE-LOGAN NE- MCPHERSON NE-PERKINS NE-SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...STAPLETON... THEDFORD...TRYON AND VALENTINE 1155 PM CDT FRI JUN 24 2005 ...SEVERE THUNDERSTORM WATCH ALLOWED TO EXPIRE... THE SEVERE THUNDERSTORM WATCH NUMBER 520 IN EFFECT FOR WEST CENTRAL...SOUTHWEST AND NORTH CENTRAL NEBRASKA HAS BEEN ALLOWED TO EXPIRE. THIS INCLUDES THE FOLLOWING COUNTIES... ARTHUR...CHASE...DEUEL...CHERRY...FRONTIER...GARDEN...GRANT...HAYES ...HOOKER...KEITH...LINCOLN...LOGAN...MCPHERSON...PERKINS...SHERIDAN AND THOMAS COUNTIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:23 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 43 min |
| Jun 24, 8:34 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 56 min |
| Jun 24, 9:27 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.